Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 9, 2011, 12:13 PM CDT for Adair County, Casey County, Taylor County, Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 12:13 PM CDT (17:13 UTC)
- Expired
- Apr 9, 2011, 12:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Adair County, KY, Casey County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 12:15 PM CDT | HAIL 1 | 4 W Campbellsville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 7:25 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2430 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
652
WUUS53 KLMK 091713
SVRLMK
KYC001-045-217-091745-
/O.NEW.KLMK.SV.W.0090.110409T1713Z-110409T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
113 PM EDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 145 PM EDT/1245 PM CDT/
* AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SOUTH CAMPBELLSVILLE...MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
CAMPBELLSVILLE...
ACTON AND FEATHERSBURG...
BASS AND CLEMENTSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3727 8543 3732 8546 3737 8547 3742 8511
3719 8506
TIME...MOT...LOC 1713Z 268DEG 48KT 3733 8533
WIND...HAIL 60MPH 1.50IN
$$
TWF2 follow-up statements
805 WWUS53 KLMK 091736 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 136 PM EDT SAT APR 9 2011 KYC001-045-217-091745- /O.CON.KLMK.SV.W.0090.000000T0000Z-110409T1745Z/ CASEY KY-TAYLOR KY-ADAIR KY- 136 PM EDT SAT APR 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT/1245 PM CDT/ FOR NORTHEASTERN ADAIR...EASTERN TAYLOR AND WESTERN CASEY COUNTIES... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF CLEMENTSVILLE...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... MAINLY RURAL AREAS OF EASTERN TAYLOR...NORTHEASTERN ADAIR AND WESTERN CASEY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! STAY AWAY FROM WINDOWS. TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3721 8517 3741 8521 3742 8511 3719 8506 TIME...MOT...LOC 1736Z 268DEG 48KT 3734 8494 WIND...HAIL 60MPH 1.50IN $$ AML
465 WWUS53 KLMK 091743 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 143 PM EDT SAT APR 9 2011 KYC001-045-217-091754- /O.EXP.KLMK.SV.W.0090.000000T0000Z-110409T1745Z/ CASEY KY-TAYLOR KY-ADAIR KY- 143 PM EDT SAT APR 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAIR...EASTERN TAYLOR AND WESTERN CASEY COUNTIES WILL EXPIRE AT 145 PM EDT/1245 PM CDT/... THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3721 8517 3741 8521 3742 8511 3719 8506 TIME...MOT...LOC 1744Z 268DEG 48KT 3734 8481 $$ AML
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 10:23 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 9, 10:23 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1123 AM EDT SAT APR 9 2011 ...MESOSCALE UPDATE... WELL...FINALLY GOT SOME WIND DAMAGE REPORTS IN CRAWFORD COUNTY IN...AND A CORNUCOPIA OF PEA SIZE HAIL REPORTS AS MUCH OF THE 50 DBZ CORE STRETCH TO 35K. JUST GOT PEA SIZE HAIL AT CHURCHILL DOWNS AND 1/2 INCH HAIL IN IROQUOIS PARK. MANY REPORT OF GREENISH TINT SKY WITH NRN LINE. TSDF SHOWS 90 KTS AT 5K IN JEFFERSON COUNTY. WIND THREAT WILL CONTINUE TO BE VERY STRONG NORTH AND ALONG OF I 65. BIGGEST CHANGE IS THE SW NEW DEVELOPMENT OF NEW STORMS JUST WEST OF BUTLER COUNTY AND WE BELIEVE THIS WILL INCREASE IT GETS INTO A MORE UNSTABLE AIRMASS. THE 12Z BNA SOUNDING SHOWS LIS -9, SFC CAPE (WITH CAPPING OF 3800 J/KG, WITH DRY LAYER WITH STEEP MID LEVEL LAPSE RATES. SVR WATCH 111 CONTINUES TIL 18Z FOR ALL OF CWA...THIS LOOKS GOOD! .SHORT TERM (TODAY AND TONIGHT)... IT APPEARS SCATTERED SHOWERS AND TSTMS WILL MOVE INTO OUR FORECAST AREA THIS MORNING AND POSSIBLY BECOME STRONG TO SVR THIS AFTERNOON ...MOST LIKELY ACRS OUR EASTERN AREAS WITH MAX DESTABILIZATION AND INCREASING DEEP LAYER SHEAR. SURFACE ANALYSIS SHOWS A QUASISTATIONARY BOUNDARY NEAR THE OHIO RIVER EWD TO JUST SOUTH OF LEXINGTON. THIS BOUNDARY SHOULD LIFT NWD TODAY WHILE NRN MO SHRTWV TROF DROPS SEWD OVER RIDGE INTO SERN INDIANA THIS AFTERNOON AND TO THE VIRGINIAS TNGT. NERN MO/WRN IL MCS WILL LIKELY WEAKEN AS IT TRACKS ESE THIS MORNING WITH REDEVELOPMENT ON THE SOUTHERN FRINGES DURG THE AFTERNOON FUELED BY DIURNAL HEATING/AFOREMENTIONED DESTABILIZATION AND INCREASING WNW FLOW IN THE UPPER LEVELS. WILL KEEP POPS IN THE SCATTERED CATEGORY WITH THE BEST CHC OF SEVERE MOST LIKELY ACRS OUR ERN/SERN COUNTIES. THIS SUPPORTED BY THE SPC WRF/NAM/HRRR. TEMPS WILL WARM TODAY TO THE WARMER GFS MOS GUIDANCE (LOWER TO MID 80S). ALL STORMS SHOULD BE EXITING OUR FORECAST AREA BY 00Z THIS EVENING. TEMPS WILL REMAIN MILD (60S) BUOYED BY S/SW FLOW DESPITE DECREASING CLOUDS. .LONG TERM (SUNDAY - MONDAY)... THE DEEP ELONGATED 500MB TROUGH CURRENTLY DIGGING ITS HEELS OVER SOUTHERN CALIFORNIA WILL SPEED UP A BIT BY EARLY SUNDAY AS RIDGING BUILDS OVER THE PACIFIC NORTHWEST. AS THIS TROUGH MOVES TOWARDS THE MIDWEST...LOW PRESSURE WILL DEVELOP LATE SUNDAY ACROSS NEBRASKA OR IOWA...QUICKLY MOVING NORTHEAST ACROSS LAKE SUPERIOR BY EARLY MONDAY. AS SURFACE PRESSURES FALL TO OUR NORTHWEST SUNDAY...SOUTHWEST WINDS WILL STRENGTHEN AND BECOME BREEZY BY AFTERNOON. WITH STRONG RIDGING ALOFT AND WITH THE EXPECTED POSITION OF THE WARM FRONT WAY NORTH ACROSS THE GREAT LAKES...ANTICIPATE THAT SUNDAY WILL STAY DRY WITH PARTLY CLOUDY SKIES. RECORD HIGHS ARE EXPECTED SUNDAY FOR LOUISVILLE LEXINGTON AND FRANKFORT. SUNDAY/S FORECAST HIGHS RECORD HIGHS LOUISVILLE 88 84 (1977) BOWLING GREEN 87 90 (1995) LEXINGTON 85 82 (1978) FRANKFORT 86 84 (2001) VERY MILD TEMPERATURES EXPECTED SUNDAY NIGHT AS THE BOUNDARY LAYER WILL TEND TO STAY MIXY AHEAD OF A SHARP SURFACE TROUGH. ALL RECENT GUIDANCE HAVE BEEN CONSISTENT IN ADVERTISING A LINE OF SHOWERS AND THUNDERSTORMS PRECEDING THIS TROUGH ACROSS THE OHIO VALLEY DURING THE MORNING TO MID-DAY HOURS. PRECIP WILL LIKELY START NORTHWEST OF THE OHIO RIVER CLOSE TO OR SHORTLY AFTER DAWN...OVERSPREADING THE ENTIRE REGION BY LATE MORNING TO EARLY AFTERNOON. ALTHOUGH PRECIPITABLE MOISTURE WILL INCREASE JUST PRIOR TO THIS LINES EXPECTED ARRIVAL...THE PROGRESSIVE NATURE OF THESE STORMS WILL TEND LIMIT AVERAGE AREAL PRECIPITATION AMOUNTS TO BETWEEN ONE HALF INCH AND ONE INCH OF RAIN. DESPITE A STRONG LOW LEVEL WIND FIELD JUST AHEAD OF THIS FRONTAL PASSAGE...LIMITED INSTABILITY AND A LACK OF STRONGER DYNAMICS WILL PRECLUDE A WIDESPREAD SEVERE THREAT OUTSIDE OF A VERY ISOLATED DAMAGING WIND GUST. IN FACT...FORECAST SOUNDINGS HINT THAT THE BULK OF ANY CONVECTION MAY ACTUALLY DEVELOP RIGHT BEHIND THE COLD FRONT/WIND SHIFT. LATER MONDAY...BEHIND THIS CONVECTION...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 10 TO 20 MPH WITH HIGHER GUSTS. HIGH PRESSURE OF PACIFIC ORIGIN WILL QUICKLY BUILD ACROSS THE OHIO VALLEY TUESDAY. AS THE 500MB TROUGH AXIS MOVES EAST ACROSS THE APPALACHIANS EARLY TUESDAY...SKIES SHOULD CLEAR DURING THE MORNING HOURS. A COUPLE OF NICE DAYS ARE THEN EXPECTED WITH MOSTLY CLEAR SKIES THROUGH THURSDAY MORNING WITH TEMPERATURES JUST A FEW DEGREES ABOVE SEASONAL MID-APRIL MAX AND MIN VALUES OF 66/ 46. BY THURSDAY AFTERNOON A TROUGH IS FORECAST BY THE ECMWF AND THE GFS TO DEVELOP AND DEEPEN ACROSS THE LOWER MISSOURI VALLEY. THIS FEATURE WILL THEN MOVE SLOWLY EAST ACROSS THE OHIO VALLEY...BRINGING COOLER TEMPERATURES AND A CHANCE OF SHOWERS LATE THURSDAY THROUGH FRIDAY. && .AVIATION (12Z TAF ISSUANCE)... BRIEF MVFR CONDS IN FOG WILL GIVE WAY TO MOSTLY VFR CONDS THRU THE PERIOD WITH THE EXCEPTION OF LOWER CONDS IN TSTMS. TSTM COMPLEX EXTENDING FROM ECNTRL IL THRU STL INTO SE MO WILL CONTINUE TO MOVE EASTWARD. EXPECT COVERAGE OF STORMS TO DECREASE A BIT THRU THE MID MORNING HOURS WITH MOST STORMS ON THE COOL SIDE OF A BOUNDARY JUST SOUTH OF SDF AND LEX. ALL/MOST STORMS THIS MORNING...ESPECIALLY IN THE SDF AND LEX VCNTY SHOULD BE EVEVATED WITH HAIL AND HEAVY RAIN BEING THE PRIMARY THREATS. WILL CONTINUE VCNTY REMARK FOR STORMS WITH COVERAGE STILL EXPECTED TO BE SCATTERED...WITH THE MOST NUMEROUS ACTIVITY LIKELY IN THE SDF AND LEX VCNTYS. MAY NEED TO AMEND LATER TO UPGRADE VCNTY REMARK TO MORE CATEGORICAL WORDING AS STORMS MOVE CLOSER. STORMS COULD CERTAINLY PRODUCE IFR TO MVFR CONDS IF THEY GO OVER A TAF SITE. COMPLEX OF STORMS SHOULD BE EAST OF ALL TAF SITES BY MID/LATE AFTERNOON. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......JDG SHORT TERM.....DK/11 LONG TERM......JSD AVIATION.......JDG
Hazardous weather outlook, Apr 9, 10:44 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1144 AM EDT SAT APR 9 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-101545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1144 AM EDT SAT APR 9 2011 /1044 AM CDT SAT APR 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS WILL PUSH THROUGH THE AREA TODAY AND INTERACT WITH INCREASING INSTABILITY TO PRODUCE WINDS OF 40 TO 60 MPH WINDS...PEA TO DIME SIZE HAIL...AND EXCESSIVE LIGHTNING...MAINLY EAST OF INTERSTATE 65. MOST OF THE ACTIVITY WILL BE DONE BY MID TO LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE REGION MONDAY MORNING AHEAD OF A COLD FRONT. ISOLATED STRONG WINDS WILL BE THE MAIN THREAT WITH THESE STORMS AS WELL AS LIGHTNING AND BRIEF HEAVY RAIN. ANOTHER WEATHER SYSTEM WILL BRING THUNDERSTORMS TO THE AREA BEGINNING THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HAIL AND DAMAGING WINDS TODAY. SPOTTERS WILL LIKELY BE NEEDED AGAIN MONDAY MORNING. JDG
In the hours before
Local storm report, Apr 9, 11:34 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1234 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL IRELAND 38.42N 87.00W
04/09/2011 M1.00 INCH DUBOIS IN AMATEUR RADIO
1030 AM TSTM WND DMG MARENGO 38.37N 86.34W
04/09/2011 CRAWFORD IN EMERGENCY MNGR
SOME TREES DOWN
1037 AM HAIL CAREFREE 38.24N 86.36W
04/09/2011 M0.70 INCH CRAWFORD IN AMATEUR RADIO
1100 AM TSTM WND DMG NEW PEKIN 38.50N 86.02W
04/09/2011 WASHINGTON IN TRAINED SPOTTER
TREES REPORTED DOWN.
1103 AM TSTM WND DMG MARENGO 38.37N 86.34W
04/09/2011 CRAWFORD IN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE AREA.
1106 AM HAIL LOUISVILLE 38.22N 85.74W
04/09/2011 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
REPORTED ALONG DIXIE HIGHWAY.
1107 AM HAIL FLOYDS KNOBS 38.32N 85.87W
04/09/2011 M0.50 INCH FLOYD IN TRAINED SPOTTER
1108 AM HAIL LOUISVILLE 38.22N 85.74W
04/09/2011 M0.70 INCH JEFFERSON KY TRAINED SPOTTER
REPORTED AT CHURCHILL DOWNS.
1111 AM HAIL SELLERSBURG 38.39N 85.76W
04/09/2011 M0.88 INCH CLARK IN TRAINED SPOTTER
1115 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
04/09/2011 JEFFERSON KY EMERGENCY MNGR
LARGE POLE DOWN HIKES POINT.
1119 AM HAIL LOUISVILLE 38.22N 85.74W
04/09/2011 M0.75 INCH JEFFERSON KY TRAINED SPOTTER
JEFFERSONTOWN
1119 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
04/09/2011 JEFFERSON KY TRAINED SPOTTER
TRESS DOWN ALONG DIXIE HIGHWAY.
1120 AM HAIL JEFFERSONTOWN 38.21N 85.57W
04/09/2011 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
1122 AM HAIL FERN CREEK 38.16N 85.60W
04/09/2011 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
1123 AM HAIL LOUISVILLE 38.22N 85.74W
04/09/2011 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
SOUTHWEST JEFFERSON COUNTY.
1124 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
04/09/2011 JEFFERSON KY LAW ENFORCEMENT
NUMEROUS POWER LINES DOWN ACROSS THE CITY.
1126 AM HAIL JEFFERSONTOWN 38.21N 85.57W
04/09/2011 M0.70 INCH JEFFERSON KY TRAINED SPOTTER
1127 AM HAIL FINCHVILLE 38.15N 85.32W
04/09/2011 M0.70 INCH SHELBY KY TRAINED SPOTTER
1127 AM HAIL JEFFERSONTOWN 38.21N 85.57W
04/09/2011 M1.00 INCH JEFFERSON KY TRAINED SPOTTER
1129 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
04/09/2011 FLOYD IN TRAINED SPOTTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
1130 AM HAIL PROSPECT 38.35N 85.61W
04/09/2011 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
1138 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
04/09/2011 JEFFERSON KY TRAINED SPOTTER
TREE REPORTED DOWN ON A HOUSE.
1141 AM HAIL SHELBYVILLE 38.22N 85.23W
04/09/2011 M0.50 INCH SHELBY KY TRAINED SPOTTER
1147 AM HAIL SHELBYVILLE 38.22N 85.23W
04/09/2011 M0.88 INCH SHELBY KY TRAINED SPOTTER
1154 AM HAIL LAWRENCEBURG 38.03N 84.89W
04/09/2011 M0.50 INCH ANDERSON KY TRAINED SPOTTER
1156 AM HAIL LAWRENCEBURG 38.03N 84.89W
04/09/2011 M1.00 INCH ANDERSON KY TRAINED SPOTTER
1203 PM HAIL CYNTHIANA 38.39N 84.30W
04/09/2011 M0.50 INCH HARRISON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100310 LMK1100311 LMK1100309 LMK1100335 LMK1100332
LMK1100312 LMK1100313 LMK1100314 LMK1100315 LMK1100328 LMK1100316
LMK1100317 LMK1100318 LMK1100319 LMK1100320 LMK1100321 LMK1100322
LMK1100323 LMK1100324 LMK1100325 LMK1100330 LMK1100326 LMK1100327
LMK1100329 LMK1100331 LMK1100333 LMK1100334
SZAPPANOSLocal storm report, Apr 9, 11:41 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1241 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM TSTM WND DMG SHELBYVILLE 38.22N 85.23W
04/09/2011 SHELBY KY EMERGENCY MNGR
SOME TREES DOWN ACROSS THE COUNTY.
&&
EVENT NUMBER LMK1100336
SZAPPANOSSpecial weather statement, Apr 9, 11:47 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1247 PM EDT SAT APR 9 2011
KYZ040-046-047-055-091715-
BOYLE-MERCER-WASHINGTON-WOODFORD-
1247 PM EDT SAT APR 9 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...DIME SIZE
HAIL...AND WIND GUSTS OF 40 TO 45 MPH...
AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
SPRINGFIELD TO 5 MILES EAST OF SPRINGFIELD TO SPRINGFIELD...AND
MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...DIME SIZE HAIL...AND GUSTY WINDS OF 40
TO 45 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SPRINGFIELD...
HARRODSBURG...
BOHON AND STEWART...
JACKSON AND TALMAGE...
BRAXTON AND NEVADA...
SHAKERTOWN AND MUNDYS LANDING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.
&&
LAT...LON 3786 8472 3785 8470 3783 8472 3773 8471
3761 8487 3762 8504 3763 8504 3763 8528
3765 8532 3795 8495 3794 8488 3796 8485
3797 8469
TIME...MOT...LOC 1646Z 269DEG 39KT 3777 8507 3771 8511
3766 8519
TWFLocal storm report, Apr 9, 11:49 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1249 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL IRELAND 38.42N 87.00W
04/09/2011 M1.00 INCH DUBOIS IN AMATEUR RADIO
1030 AM TSTM WND DMG MARENGO 38.37N 86.34W
04/09/2011 CRAWFORD IN EMERGENCY MNGR
SOME TREES DOWN
1037 AM HAIL CAREFREE 38.24N 86.36W
04/09/2011 M0.70 INCH CRAWFORD IN AMATEUR RADIO
1100 AM TSTM WND DMG NEW PEKIN 38.50N 86.02W
04/09/2011 WASHINGTON IN TRAINED SPOTTER
TREES REPORTED DOWN.
1103 AM TSTM WND DMG MARENGO 38.37N 86.34W
04/09/2011 CRAWFORD IN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE AREA.
1106 AM HAIL LOUISVILLE 38.22N 85.74W
04/09/2011 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
REPORTED ALONG DIXIE HIGHWAY.
1107 AM HAIL FLOYDS KNOBS 38.32N 85.87W
04/09/2011 M0.50 INCH FLOYD IN TRAINED SPOTTER
1108 AM HAIL LOUISVILLE 38.22N 85.74W
04/09/2011 M0.70 INCH JEFFERSON KY TRAINED SPOTTER
REPORTED AT CHURCHILL DOWNS.
1111 AM HAIL SELLERSBURG 38.39N 85.76W
04/09/2011 M0.88 INCH CLARK IN TRAINED SPOTTER
1115 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
04/09/2011 JEFFERSON KY EMERGENCY MNGR
LARGE POLE DOWN HIKES POINT.
1119 AM HAIL LOUISVILLE 38.22N 85.74W
04/09/2011 M0.75 INCH JEFFERSON KY TRAINED SPOTTER
JEFFERSONTOWN
1119 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
04/09/2011 JEFFERSON KY TRAINED SPOTTER
TRESS DOWN ALONG DIXIE HIGHWAY.
1120 AM HAIL JEFFERSONTOWN 38.21N 85.57W
04/09/2011 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
1122 AM HAIL FERN CREEK 38.16N 85.60W
04/09/2011 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
1123 AM HAIL LOUISVILLE 38.22N 85.74W
04/09/2011 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
SOUTHWEST JEFFERSON COUNTY.
1124 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
04/09/2011 JEFFERSON KY LAW ENFORCEMENT
NUMEROUS POWER LINES DOWN ACROSS THE CITY.
1126 AM HAIL JEFFERSONTOWN 38.21N 85.57W
04/09/2011 M0.70 INCH JEFFERSON KY TRAINED SPOTTER
1127 AM HAIL FINCHVILLE 38.15N 85.32W
04/09/2011 M0.70 INCH SHELBY KY TRAINED SPOTTER
1127 AM HAIL JEFFERSONTOWN 38.21N 85.57W
04/09/2011 M1.00 INCH JEFFERSON KY TRAINED SPOTTER
1129 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
04/09/2011 FLOYD IN TRAINED SPOTTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
1130 AM HAIL PROSPECT 38.35N 85.61W
04/09/2011 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
1138 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
04/09/2011 JEFFERSON KY TRAINED SPOTTER
TREE REPORTED DOWN ON A HOUSE.
1141 AM HAIL SHELBYVILLE 38.22N 85.23W
04/09/2011 M0.50 INCH SHELBY KY TRAINED SPOTTER
1141 AM TSTM WND DMG SHELBYVILLE 38.22N 85.23W
04/09/2011 SHELBY KY EMERGENCY MNGR
SOME TREES DOWN ACROSS THE COUNTY.
1147 AM HAIL SHELBYVILLE 38.22N 85.23W
04/09/2011 M0.88 INCH SHELBY KY TRAINED SPOTTER
1154 AM HAIL LAWRENCEBURG 38.03N 84.89W
04/09/2011 M0.50 INCH ANDERSON KY TRAINED SPOTTER
1156 AM HAIL LAWRENCEBURG 38.03N 84.89W
04/09/2011 M1.00 INCH ANDERSON KY TRAINED SPOTTER
1203 PM HAIL CYNTHIANA 38.39N 84.30W
04/09/2011 M0.50 INCH HARRISON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100310 LMK1100311 LMK1100309 LMK1100335 LMK1100332
LMK1100312 LMK1100313 LMK1100314 LMK1100315 LMK1100328 LMK1100316
LMK1100317 LMK1100318 LMK1100319 LMK1100320 LMK1100321 LMK1100322
LMK1100323 LMK1100324 LMK1100325 LMK1100330 LMK1100326 LMK1100327
LMK1100336 LMK1100329 LMK1100331 LMK1100333 LMK1100334
SZAPPANOSSpecial weather statement, Apr 9, 12:03 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 103 PM EDT SAT APR 9 2011 KYZ045-046-054-091730- MARION-NELSON-WASHINGTON- 103 PM EDT SAT APR 9 2011 ...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND WIND GUSTS OF 30 TO 40 MPH OVER SOUTHERN NELSON COUNTY... AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BARDSTOWN...AND MOVING EAST AT 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR...NICKEL SIZE HAIL...AND WIND GUSTS OF 30 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... BARDSTOWN... MANTON AND BOTLAND... FREDERICKTOWN AND CROAKES... VALLEY HILL AND SAINT CATHARINE... LITSEY AND POLIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES. && LAT...LON 3763 8535 3770 8562 3780 8558 3783 8510 TIME...MOT...LOC 1702Z 270DEG 42KT 3774 8552 TWF
Local storm report, Apr 9, 12:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
04/09/2011 JEFFERSON KY TRAINED SPOTTER
BUILDING DAMAGE AT BLANKENBAKER AND ELECTRON DRIVE
&&
EVENT NUMBER LMK1100337
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:13 PM CDT | Special Weather Statement | LMK | Clark | 47 min |
| Apr 8, 8:40 PM CDT | Special Weather Statement | LMK | Clark | 20 min |
| Apr 9, 9:00 AM CDT | Special Weather Statement | LMK | Breckinridge, Hancock | 45 min |
| Apr 9, 9:12 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 33 min |
| Apr 9, 9:35 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 25 min |
| Apr 9, 9:55 AM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 35 min |
| Apr 9, 10:16 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 29 min |
| Apr 9, 10:21 AM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby, Trimble | 24 min |
| Apr 9, 10:27 AM CDT | Special Weather Statement | LMK | Trimble | 33 min |
| Apr 9, 10:32 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby | 28 min |
| Apr 9, 10:44 AM CDT | Special Weather Statement | LMK | Bourbon, Clark, Harrison, Nicholas, Scott | 46 min |
| Apr 9, 10:52 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 23 min |
| Apr 9, 11:05 AM CDT | Special Weather Statement | LMK | Franklin, Scott | 25 min |
| Apr 9, 11:14 AM CDT | Special Weather Statement | LMK | Fayette | 31 min |
| Apr 9, 11:20 AM CDT | Special Weather Statement | LMK | Nelson, Washington | 25 min |
| Apr 9, 11:27 AM CDT | Special Weather Statement | LMK | Hardin | 33 min |
| Apr 9, 11:30 AM CDT | Special Weather Statement | LMK | Harrison, Nicholas | 30 min |
| Apr 9, 11:47 AM CDT | Special Weather Statement | LMK | Boyle, Mercer, Washington | 28 min |
| Apr 9, 12:03 PM CDT | Special Weather Statement | LMK | Nelson | 27 min |
| Apr 9, 12:07 PM CDT | Severe Thunderstorm Warning | LMK | Nelson, Washington | 23 min |
| Apr 9, 12:23 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 22 min |
| Apr 9, 12:25 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 35 min |
| Apr 9, 12:33 PM CDT | Special Weather Statement | LMK | Clark | 27 min |
| Apr 9, 12:38 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 37 min |
| Apr 9, 12:52 PM CDT | Special Weather Statement | LMK | Madison | 8 min |
| Apr 9, 12:57 PM CDT | Tornado Warning | LMK | Casey | 3 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.